MAUDE Adverse Event Report: CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 5mm angioguard rx was able to reach the tight internal carotid artery (ica) lesion.The device did not pass through the carotid bifurcation, as the wire could not pass through the lesion.The vessel was severely tortuous, and the lesion was severely calcified with more than 80% stenosis.The aorta angle was acute, preventing the guiding from sufficiently approaching the lesion.However, the lesion is sub-occluded, preventing the angioguard's tip from passing through.Wiring attempted, but the peel away sheath twisted and deployed in front of the lesion.Unable to pass the lesion and to retrieve the deployed angioguard.Attempts were made to lift the peel away sheath upward, but re-capture was unsuccessful.The re-capture sheath was used for removal.As a result, the case was postponed and not completed.The product was stored and handled according to the instructions for use (ifu).The device was inspected and prepped as per the ifu.There was nothing unusual noted about the device prior to use.Upon opening the package, the deployment sheath tip was still fully seated in the filter basket introducer, no manual insertion was required.No difficulty was encountered flushing the filter introducer or deployment sheath.Saline was noted to be within the coil dispenser at the green deployment sheath hub, and the anti-migration clip was left in place until after the filter basket was docked into the deployment sheath.There was no difficulty while docking the filter basket into the deployment sheath, and the proximal end of the deployment sheath was in contact with the torque nut prior to removing the device from the coil dispenser.One non-sterile unit of a 5mm basket, medium support, angioguard rx for us carotid was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.Per visual analysis, the capture sheath and the embolic capture guide wire (ecgw) were returned for evaluation.The ecgw was received already captured.The delivery sheath was not included for evaluation.The basket was properly captured.No other damages or anomalies were observed on the returned device.Functional analysis could not be performed due to the condition in which the device was received, as the delivery sheath was not included for evaluation.Visual inspection at high magnification revealed that the distal tip of the received device had become unraveled and stretched.The event 'delivery system ¿ failure to cross', could not be confirmed due to the nature of the complaint.In addition, the events reported by the customer as 'deployment (delivery) sheath ¿ premature peeling (rx only)', and 'delivery system ¿ premature deployment during tracking', were not confirmed since the reported malfunctions could not be replicated in a laboratory environment because of the condition in which the device was received.However, event 'distal tip (ecgw) ¿ unraveled/ stretched' was confirmed.Functional testing was not possible due to the device¿s condition, but microscopic examination revealed that the device had indeed unraveled and stretched at the distal tip.It is possible that procedural and/or handling factors contributed to the condition.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿caution: guidewires are delicate instruments and must be handled carefully.Prior to use, and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.Do not use defective equipment.Torquing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation.Always advance or withdraw the guidewire slowly.Never push, auger, withdraw or torque a guidewire that meets resistance.Resistance may be felt and/or observed using fluoroscopy by noting any buckling of the guidewire tip.Determine the cause of resistance under fluoroscopy and take the necessary remedial action.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the 5mm angioguard rx was able to reach the tight internal carotid artery (ica) lesion.The device did not pass through the carotid bifurcation, as the wire could not pass through the lesion.The vessel was severely tortuous, and the lesion was severely calcified with more than 80% stenosis.The aorta angle was acute, preventing the guiding from sufficiently approaching the lesion.However, the lesion is sub-occluded, preventing the angioguard's tip from passing through.Wiring attempted, but the peel away sheath twisted and deployed in front of the lesion.Unable to pass the lesion and to retrieve the deployed angioguard.Attempts were made to lift the peel away sheath upward, but re-capture was unsuccessful.The re-capture sheath was used for removal.As a result, the case was postponed and not completed.The product was stored and handled according to the instructions for use (ifu).The device was inspected and prepped as per the ifu.There was nothing unusual noted about the device prior to use.Upon opening the package, the deployment sheath tip was still fully seated in the filter basket introducer, no manual insertion was required.No difficulty was encountered flushing the filter introducer or deployment sheath.Saline was noted to be within the coil dispenser at the green deployment sheath hub, and the anti-migration clip was left in place until after the filter basket was docked into the deployment sheath.There was no difficulty while docking the filter basket into the deployment sheath, and the proximal end of the deployment sheath was in contact with the torque nut prior to removing the device from the coil dispenser.The device will be returned for evaluation.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key21264867
Report Number1016427-2025-00003
Device Sequence Number9475604
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)250630(10)35269846
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2025
Device Catalogue Number501814RMC
Device Lot Number35269846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION.
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian